MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI PRECONTOURED ROD 65MM STRAIGHT LENGTH/400MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI PRECONTOURED ROD 65MM STRAIGHT LENGTH/400MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 04.600.016
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is unknown.Date of event is unknown.Additional procodes: mni, mnh, kwp, kwq.Lot number is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a t10-ilium posterior spinal fusion with synthes universal spinal system (uss) on (b)(6) 2017.On an unknown postoperative date, the patient broke the left rod just caudal to the s1 screw.The right rod was intact.The patient also developed proximal junctional kyphosis above the top of the construct.The surgeon performed revision surgery on (b)(6) 2018, and removed both rods.The surgeon then placed new uss screws above the previous fusion at t7, t8, and t9 to address and correct the patient's kyphosis.The surgeon then contoured new rods and connected them from t7-ilium.The procedure was successfully completed.Patient outcome is unknown.Concomitant devices: uss screws, part: unknown, lot: unknown, quantity: unknown; titanium collar, part: 498.010, lot: unknown, quantity: 2; titanium nut 11mm width across flats, part: 498.003, lot: unknown, quantity: 2; rod, part: unknown, lot: unknown, quantity: 1.This report is for a 6.0mm titanium (ti) precontoured rod 65mm straight length/400mm.This is report 1 of 1 for (b)(4).

Brand Name
6.0MM TI PRECONTOURED ROD 65MM STRAIGHT LENGTH/400MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7890549
Report Number2939274-2018-53849
Device Sequence Number16629295
Product Code NKB
UDI-Device Identifier10705034734125
UDI-Public(01)10705034734125
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.600.016
Device Catalogue Number04.600.016
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/19/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2017
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR